Minnesota, 2012

Flash Flood and Hail in Minnesota, May 27 to 28, 2012

May 27 to 28, 2012 · NWS MPX · 39 events in 14 counties and zones

Bands of thunderstorms developed during the afternoon of Sunday, May 27th, across portions of southwest, and east central Minnesota. By the early evening, a line of thunderstorms develop from the southwest, northeast to east central Minnesota, with numerous small storms across west central and central Minnesota.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$139,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Bands of thunderstorms developed during the afternoon of Sunday, May 27th, across portions of southwest, and east central Minnesota. By the early evening, a line of thunderstorms develop from the southwest, northeast to east central Minnesota, with numerous small storms across west central and central Minnesota. Some of the storms trained across east central Minnesota where flash flooding was reported. Some of the storms in southwest Minnesota, moved into south central Minnesota and produced damaging straight line winds near Redwood Falls. Eventually, all of the storms slowly moved eastward during the early morning of May 28th and became more heavy rainfall producers, with only small hail and gusty winds reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 27, 5:50 PM CST, 10 minutes earlier.

Area forecast discussion, May 27, 5:50 PM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 00Z TAFS
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
650 PM CDT SUN MAY 27 2012

.DISCUSSION...ISSUED 247 PM CDT

MAIN SHORT TERM CONCERNS DEAL WITH SVR WX LATER THIS AFTN/EVENING
AS A SLOW MOVING COLD FRONT AND ASSOCIATED MID-LEVEL SHRTWV WILL
COMBINE TO CREATE STRONG TO SVR TSRA ACROSS MOST OF THE FA. TIMING
REMAINS PROBLEMATIC DUE TO A FAIRLY STRONG CAP IN PLACE...BUT THIS
SHOULD QUICKLY ERODE ONCE THE SHRTWV MOVES TO THE NE AND MID-LEVEL
COOLING DEVELOPS THIS EVENING. SEE LATEST SPC FOR MORE
INFORMATION.

BASED ON SVR WX PARAMETERS...THE MAIN THREAT WILL BE INITIALLY
LARGE HAIL...THEN TRANSITION INTO A STRAIGHT LINE WND EVENT.
HOWEVER...NEAR THE WARM FRONT ACROSS CENTRAL MN...ISOLATED
TORNADOES ARE POSSIBLE...MAINLY BEFORE 8 PM. RESIDUAL SHRA/TSRA
WILL BE POSSIBLE EARLY MONDAY AS THE FRONT MOVES INTO EASTERN WI.
THE MAIN UPPER STORM SYSTEM ASSOCIATED WITH THE SVR WX ANTICIPATED
THIS EVENING WILL TRACK ALONG THE MN/CANADIAN BORDER. IN THE WAVE
OF THE CYCLONIC FLOW ARND THIS SYSTEM...-SHRA AND BELOW NORMAL
TEMPS ARE EXPECTED THRU TUE.

AFT TUE...A FAST MOVING STORM SYSTEM WILL TRACK ACROSS THE
NORTHERN ROCKIES...AND INTO THE MIDWEST. MODELS SEEM TO INDICATE
AN INVERTED TROUGH TYPE ENVIRONMENT ACROSS THE UPPER MIDWEST WHICH
WILL LIMITED SVR WX...BUT KEEP CONDS UNSETTLED AND COOLER THAN
NORMAL. IN THE WAVE OF THIS SYSTEM...EXPECT A WARM-UP BY THE END
OF THE WEEK...ALONG ANOTHER CHC OF TSRA/SHRA.

&&

.AVIATION.../00Z TAF ISSUANCE/
CONVECTION BEGINNING TO LIGHT UP ACROSS E NEB INTO SW MN AND NW WI
IN AREA OF VERY UNSTABLE AIRMASS AHD OF SFC CDFNT NOW MOVING INTO W
MN. SFC WNDS HAVE TURNED WLY AT AQP/MML AND PQN.  MAIN SVR THREAT
WILL BE EAST OF THESE AREAS.  SFC LOW IS NEAR FAR WITH WARMFNT
EXTENDING SE FROM LOW TO NEAR PKD TO HYR. EXPECT TSTMS TO CONTINUE
TO BECOME MORE WDSPRD THIS EVENING AS BETTER UPPER LEVEL DYNAMICS
MOVE INTO AREA.  WEAK VORT MOVING NNE IN MOIST PLUME IS NOW IN NW IA
HELPING TO FIRE STORMS IN SC MN INTO NW WI.  MAINLY UPPER TROF IS
NOW SWINING ACRS CNTL INTO E NEB/KS FIRING STORMS IN SW MN INTO E
NEB WHICH WILL BE LIFTING NE ACRS AREA LATER THIS EVENING/OVERNIGHT.
THREAT OF TSTMS SLIGHT AT AXN AND EAU NEXT 8 HOURS...BUT GOOD AT
REMAINDER OF TAFS.  TSTMS WILL BE ENDING FROM SW TO NE LATE TONIGHT.
WLY WINDS BECOMING GUSTY TO 20-25KTS ON MONDAY BEHIND CDFNT.

KMSP...TSTMS WILL BECOME MORE WDSPRD AFT 02Z AS CONVECTION IN NEB/SW
MN LIFTS ACRS AREA.  EXPECT PRDS MVFR/IFR IN HEAVIER STORMS.  DCAPE
VALUES HIGH ENUF FOR SOME TSTMS TO PRODUCE POTENTIALLY STRONG WINDS
BEFORE 06Z.  MAIN AREA OF TSTMS SHUD BE NE OF MSP BY 08Z.  WLY WIDNS
GUSTING TO 20 KTS AFT 17Z.  VFR CU WILL DEVELOP BY 18Z...MAINLY SCT
BUT OCNL BKN040.

/OUTLOOK/
TUESDAY...MVFR/VFR. WINDS NW AT 15G25KT
WEDNESDAY...VFR. WINDS LIGHT AND VARIABLE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ANOKA-BENTON-BLUE
     EARTH-BROWN-CARVER-CHISAGO-DAKOTA-HENNEPIN-ISANTI-KANABEC-
     KANDIYOHI-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-
     NICOLLET-RAMSEY-REDWOOD-RENVILLE-SCOTT-SHERBURNE-SIBLEY-
     STEARNS-WASHINGTON-WATONWAN-WRIGHT.

WI...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR POLK.

&&

JLT/BAP
Hazardous weather outlook, May 27, 10:06 AM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1106 AM CDT SUN MAY 27 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
280945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1106 AM CDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

IT WILL BE HOT AND HUMID OVER MUCH OF THE REGION THIS AFTERNOON WITH
TEMPERATURES WARMING INTO THE UPPER 80S TO MIDDLE 90S. THE HEAT
INDEX WILL APPROACH NEAR 100 DEGREES OVER EASTERN AND SOUTHERN
MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN. TAKE EXTRA PRECAUTIONS
TODAY IF YOU WORK OR SPEND EXTENSIVE TIME OUTSIDE.

IN ADDITION...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS
WESTERN MINNESOTA AS A COLD FRONT PUSHES IN FROM THE DAKOTAS.
LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE... AS WELL AS A FEW
TORNADOES. THE STORMS MAY PRODUCE HEAVY RAIN AND CAUSE FLASH
FLOODING TONIGHT AS THEY PASS ACROSS CENTRAL AND SOUTHERN
MINNESOTA AND FAR WESTERN WISCONSIN. FLOODING MAY ALSO DEVELOP
ALONG THE ALREADY SWOLLEN RIVERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW NON SEVERE STORMS ARE POSSIBLE ACROSS EASTERN MINNESOTA AND
WEST CENTRAL WISCONSIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, May 27, 4:07 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
507 PM CDT SUN MAY 27 2012

MNZ083>085-091>093-272245-
BLUE EARTH-FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-
507 PM CDT SUN MAY 27 2012

AT 505 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR MINNESOTA LAKE. THIS STORM WAS MOVING NORTH AT 30
MPH.

HAIL UP TO ONE HALF INCH DIAMETER AND WINDS GUST UP TO 40 MPH
ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MINNESOTA LAKE.
  WALDORF.
  OTISCO.
  PEMBERTON.
  JANESVILLE.

LAT...LON 4418 9368 4418 9304 4402 9303 4352 9354
      4350 9428
TIME...MOT...LOC 2206Z 199DEG 24KT 4387 9383
Special weather statement, May 27, 5:38 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 PM CDT SUN MAY 27 2012

MNZ076-077-280030-
LE SUEUR-RICE-
638 PM CDT SUN MAY 27 2012

AT 631 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTH OF JANESVILLE. THIS STORM WAS MOVING
NORTHEAST AT 30 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ELYSIAN.
  WATERVILLE.
  KILKENNY.
  LE CENTER.
  MONTGOMERY.
  HEIDELBERG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4424 9377 4425 9388 4454 9376 4445 9330
      4420 9347 4419 9376
TIME...MOT...LOC 2338Z 206DEG 26KT 4421 9369

JLT
Special weather statement, May 27, 5:45 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 PM CDT SUN MAY 27 2012

MNZ065-280015-
RENVILLE-
645 PM CDT SUN MAY 27 2012

AT 640 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR BECHYN. THIS STORM WAS MOVING NORTH AT 35 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BECHYN.
  OLIVIA.
  BIRD ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4488 9517 4489 9475 4460 9501 4467 9524
TIME...MOT...LOC 2345Z 197DEG 30KT 4473 9504

JLT

The radar

The Minneapolis radar (KMPX), 51 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

19 hail, 19 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Le Sueur

When
May 27, 6:00 PM CST
Where
Le Sueur County, 2.09 mi WNW of Le Center
Measured
1 in hail
Property damage
$500
Reported by
Trained Spotter
Coordinates
44.410, -93.770

Some of the hail broke windows.

Hail, Le Sueur

When
May 27, 6:12 PM CST
Where
Le Sueur County, 0.85 mi SE of New Prague
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.540, -93.560

Hail, Scott

When
May 27, 6:28 PM CST
Where
Scott County, 0.71 mi SE of Belle Plaine
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
44.623, -93.760

Hail, Scott

When
May 27, 6:34 PM CST
Where
Scott County, 2.83 mi E of Jordan
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
44.675, -93.573

Hail, Scott

When
May 27, 6:35 PM CST
Where
Scott County, 2.13 mi SSW of Merriam
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.700, -93.590

Thunderstorm Wind, Redwood

When
May 27, 6:40 PM CST
Where
Redwood County, 0.69 mi S of Wabasso
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
44.390, -95.250

A pole barn and several trees were blown down.

Hail, Ramsey

When
May 27, 6:42 PM CST
Where
Ramsey County, 0.69 mi S of Falcon Hgts
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.990, -93.180

Hail, Hennepin

When
May 27, 6:50 PM CST
Where
Hennepin County, 3.03 mi SE of Deephaven
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.903, -93.472

Thunderstorm Wind, Redwood

When
May 27, 6:50 PM CST
Where
Redwood County, 4.17 mi S of Redwood Falls
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
44.470, -95.110

Several trees were blown down, and one half of a barn's roof was blown off.

Thunderstorm Wind, Hennepin

When
May 27, 6:53 PM CST
Where
Hennepin County, 0.43 mi NE of Deephaven
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.934, -93.513

A large tree fell on a power line at Hillcrest and Minnetonka.

Hail, Sibley

When
May 27, 6:53 PM CST
Where
Sibley County, 0.99 mi WNW of Rush River
Measured
1 in hail
Reported by
Public
Coordinates
44.474, -94.069

Thunderstorm Wind, Sibley

When
May 27, 6:59 PM CST
Where
Sibley County, 1.63 mi ESE of Arlington
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.590, -94.050

Power lines were blown down southeast of Arlington, Minnesota.

Thunderstorm Wind, Redwood

When
May 27, 7:01 PM CST
Where
Redwood County, 0.4 mi S of (Rwf)redwood Falls A
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
44.544, -95.081

The Redwood Falls airport measured a wind gust of 56 knots.

Hail, Hennepin

When
May 27, 7:09 PM CST to 7:12 PM CST
Where
Hennepin County, 0.22 mi WSW of Minneapolis
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.999, -93.284

Thunderstorm Wind, Nicollet

When
May 27, 7:10 PM CST
Where
Nicollet County, 0.5 mi W of North Mankato
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.180, -94.030

A large tree was blown down in North Mankato.

Thunderstorm Wind, Sibley

When
May 27, 7:18 PM CST
Where
Sibley County, Gaylord
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.550, -94.220

A large tree was uprooted on Division Street in downtown Gaylord.

Hail, Anoka

When
May 27, 7:20 PM CST
Where
Anoka County, 0.49 mi E of Coon Rapids
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.170, -93.310

Hail, Anoka

When
May 27, 7:20 PM CST
Where
Anoka County, 2.39 mi NE of Coon Rapids
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.190, -93.280

Thunderstorm Wind, Anoka

When
May 27, 7:20 PM CST to 7:30 PM CST
Where
Anoka County, 1.48 mi N of Lexington to 1.11 mi NE of Blaine
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
45.151, -93.254

There were numerous reports of downed trees and power lines throughout Blaine. In addition, a boat was overturned on an area lake, and a tree landed on a car.

Thunderstorm Wind, Anoka

When
May 27, 7:20 PM CST to 7:25 PM CST
Where
Anoka County, 1.47 mi SSW of Spring Lake Park to 0.38 mi SSW of Spring Lake Park
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
45.101, -93.245

There were numerous reports of trees blown down from Fridley, to Spring Lake Park. In addition, two trees landed on a mobile home in Fridley.

Hail, Anoka

When
May 27, 7:24 PM CST
Where
Anoka County, 0.49 mi E of Coon Rapids
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
45.170, -93.310

Hail, Anoka

When
May 27, 7:26 PM CST
Where
Anoka County, 0.49 mi W of Fridley
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
45.080, -93.260

Hail, Anoka

When
May 27, 7:30 PM CST
Where
Anoka County, 0.85 mi SE of Blaine
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.170, -93.210

Hail, Anoka

When
May 27, 7:30 PM CST
Where
Anoka County, 1.95 mi W of Blaine
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.180, -93.260

Hail, Anoka

When
May 27, 7:30 PM CST
Where
Anoka County, 2.76 mi S of Bethel
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.380, -93.280

Hail, Anoka

When
May 27, 7:31 PM CST
Where
Anoka County, 0.85 mi SE of Blaine
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
45.170, -93.210

Thunderstorm Wind, Wright

When
May 27, 7:31 PM CST
Where
Wright County, 0.94 mi S of Clearwater
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
45.407, -94.047

A Minnesota Department of Transportation wind sensor measured a wind gust of 59 knots.

Thunderstorm Wind, Anoka

When
May 27, 7:32 PM CST to 7:37 PM CST
Where
Anoka County, 3.73 mi SE of East Bethel to 3.27 mi SSW of Linwood
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
45.288, -93.181

Several trees were blown down northeast of Ham Lake, near Coon Lake.

Thunderstorm Wind, Anoka

When
May 27, 7:37 PM CST to 7:42 PM CST
Where
Anoka County, 0.96 mi SE of East Bethel to East Bethel
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
45.319, -93.217

Several power lines were blown down near East Bethel, Minnesota.

Hail, Anoka

When
May 27, 7:40 PM CST
Where
Anoka County, 1.61 mi ENE of East Bethel
Measured
1 in hail
Reported by
Public
Coordinates
45.340, -93.200

Hail, Anoka

When
May 27, 7:50 PM CST
Where
Anoka County, 1.46 mi SSE of St Francis
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
45.380, -93.360

Thunderstorm Wind, Isanti

When
May 27, 7:50 PM CST to 7:52 PM CST
Where
Isanti County, 6.23 mi SSW of Isanti to 5.12 mi S of Isanti
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
45.416, -93.296

Numerous reports of downed trees and power lines across southern Isanti County between Highway 47 and 65, north of 245 Street.

Thunderstorm Wind, Sherburne

When
May 27, 8:20 PM CST
Where
Sherburne County, 1.91 mi SW of Clear Lake
Measured
63 kt (72 mph) measured gust
Reported by
Trained Spotter
Coordinates
45.429, -94.026

A trained spotter measured a wind gust of 63 knots between Clear Lake, and Clearwater on County Road 8.

Thunderstorm Wind, Goodhue

When
May 27, 8:20 PM CST
Where
Goodhue County, 0.32 mi NE of Stanton Carleton Arp
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
44.473, -93.016

The Stanton airport measured a wind gust of 53 knots.

Thunderstorm Wind, Sherburne

When
May 27, 8:34 PM CST
Where
Sherburne County, 1.92 mi NNE of Cable
Measured
64 kt (74 mph) measured gust
Reported by
AWOS
Coordinates
45.546, -94.066

The St. Cloud airport had a measured wind gust of 64 knots.

Thunderstorm Wind, Mille Lacs

When
May 27, 8:48 PM CST
Where
Mille Lacs County, 2.14 mi WSW of Foreston
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.720, -93.762

Several large trees were blown down on the Benton, and Mille Lacs County line, approximately 3 miles northeast of Oak Park.

Thunderstorm Wind, Anoka

When
May 27, 9:36 PM CST
Where
Anoka County, 1.19 mi NW of Lexington
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.140, -93.270

A seven foot section of a fence was blown down in Lexington, Minnesota.

Thunderstorm Wind, Ramsey

When
May 27, 10:19 PM CST
Where
Ramsey County, 0.69 mi N of North St Paul
Measured
51 kt (59 mph) measured gust
Reported by
Trained Spotter
Coordinates
45.010, -93.000

A trained spotter measured a wind gust of 51 knots from his hand held wind sensor.

Flash Flood, Carver

When
May 27, 11:00 PM CST to May 28, 1:00 AM CST
Where
Carver County, 1.09 mi SSE of Young America to 1.16 mi SSE of Young America
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
44.766, -93.890

Two rounds of heavy rainfall caused a culvert on Salem Avenue, one half mile south of Highway 212 to washout and close for a period of time.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2012Every state in 2012This day in weather historyWarnings in Minnesota, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373644, 373645, 378718, 378717, 373647, 373670, 373648, 373646, 373669, 373660, 373850, 373667, 373673, 373649, 373661, 373666, 373650, 373651, 373662, 378797, 373652, 373653, 373654, 373655, 373656, 373657, 373664, 378798, 378799, 373659, 373658, 378716, 373663, 373674, 373672, 373665, 373668, 373671, 381418.